MAUDE Adverse Event Report: COLOPLAST A/S GENESIS MALLEABLE; PENILE PROSTHESIS

COLOPLAST A/S GENESIS MALLEABLE; PENILE PROSTHESIS
Model Number 5192501400
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Erosion (1750); Fever (1858); Hematoma (1884); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Myocardial Infarction (1969); Necrosis (1971); Pain (1994); Rash (2033); Skin Erosion (2075); Urinary Retention (2119); Localized Skin Lesion (4542)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, an abstract titled, "which patient may benefit the most from penile prosthesis implantation?" was published in 2022.Study results do not appear to be broken down by product name, and since this study was funded by a grant from coloplast and from another device manufacturer, it seems that products from both companies are represented in this study population.Post operative complications for the study population, who were implanted between december 2014 and november 2017, included pain (1.1%), wound infection (1.8%), penoscrotal hematoma (3.4%), fever (0.7%), myocardial infarction (0.4%), local allergic rush (0.4%), urinary retention (0.4%), displacement of the reservoir (0.8%), cylinder extrusion (0.4%), scrotal extrusion (0.8%), urethral lesion (0.4%), and glans necrosis (0.4%).The study concluded that penile prosthesis implantation is associated with an overall good quality of life.The subset of patients affected by erectile dysfunction secondary to peyronie¿s disease seemed to benefit the most from penile prosthesis implantation in terms of functional outcomes, relationship with their partners and the outside world, and perceived self-image.
 
Additional Manufacturer Narrative
Citation: la croce g, schifano n, pescatori e, caraceni e, colombo f, bettocchi c, carrino m, vitarelli a, pozza d, fiordelise s, varvello f, paradiso m, silvani m, mondaini n, natali a, falcone m, ceruti c, salonia a, antonini g, cai t, palmieri a, dehò f, capogrosso p.Which patient may benefit the most from penile prosthesis implantation? andrology.2022 sep 11.Doi: 10.1111/andr.13294.Epub ahead of print.Pmid: 36088578.A2: mean age was 60 years (interquartile range: 56¿67).B3: reflects the date of the article.Patients were treated between 2014-2017.H6 codes: updated to include e0402, f12, d15.E1718 skin erosion has been removed and replaced with e2006 erosion.E061202 myocardial infarction has been removed.

Brand Name
GENESIS MALLEABLE
Common Device Name
PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15764421
Report Number2125050-2022-01227
Device Sequence Number18198057
Product Code FAE
UDI-Device Identifier05708932324687
UDI-Public05708932324687
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5192501400
Device Catalogue Number519250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale